Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    My Birth Control Nightmare...
    avatar
    MQM1980 posted:
    It seem like whatever medication I take and there are side effects, I will have them, including birth control of all methods. I was on the pill since I was a teen and had to go through a number of them before I found the right one. One give me a green hue (which was freaky), others made me sick all the time. After about the 4th try I found a match, however I don't remember the name of it. After having my daughter 7 years ago, I decided to try the IUD (cooper). It was the worst!!! I got my period every 3 weeks. It stayed on for 10 days. I bleed very heavy (a job to stay clean). I had cramps all the time. But because, I didn't want to get pregnant, I kept it in for 3 years. Finally, I took it out when I couldn't take it anymore. Next was the Nuvaring. That was too much work. After that, was the Marina. The first year I was in heaven. My period keep getting lighter and lighter until almost gone! YES! Wonderful, little to no cramps, no worries. But it took a turn for the worst. It took me another year to realize that the Marina was out to get me too! I started suffering from depression, crazy mood swings, crying spells, sleepiness, weight gain, and the worst BV (Bacterial Vaginosis). But I wasn't pregnant! Ha! My doctor said, "it's not the Marina". What do doctors know anyway? But I had gotten BV 5 times in one year. Once it was cleared, three days later it came back. I thought I was going insane. Oh and let's not forget my sex drive. I HAD NO SEX DRIVE! I know I didn't want to get pregnant, but I didn't want to become a nun in the process. My husband didn't understand what was going and neither did I. I just chalked it up to getting older (ummmmm...I'm only 33). I checked out some blogs and there it was, all over the internet. Other women were having the same issue with their Marina. Cases vary from case to case but the end result was the Marina was a nightmare. It has now been 4 months since I removed the Marina. I'm happy to say that I'm back to myself. No crying spells, a normal period (every 28 days, for 4 days), NO BV and the most important part, my sex drive is on FIRE!!! Just ask my husband ;o). So now I'm at the beginning again, I need a birth control (tying my tubs is not an option at the moment). So the only thing is left is back to the pill, but which one?
    Reply
     
    avatar
    georgiagail responded:
    Have you considered it's time for your husband to step up and play his role in providing the birth control? Condoms, when used accurately, are quite an effective method of birth control.

    Gail
     
    avatar
    fcl responded:
    Here's a link to an interactive quiz to help you find the BC option that is most suited to your needs. It includes questions about hormonal methods (because clearly hormones do not agree with you)

    https://www.plannedparenthood.org/all-access/my-method-26542.htm
     
    avatar
    MQM1980 replied to georgiagail's response:
    That is the funniest think I heard of in my life. If that was an option I wouldn't have this problem.
     
    avatar
    fcl replied to MQM1980's response:
    You may not remember which pill it was that suited you but your doctor should have that information in her/his records. Maybe give them a ring?


    Helpful Tips

    birth control pills and gelatin-like clots
    I started taking birth control pills because I had an ovarian cyst that made periods painful. Now when I'm on my periods, I will go to the ... More
    Was this Helpful?
    34 of 73 found this helpful

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.